Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 5, NWS Lincoln, IL

February 19, 2026Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 1:02 AM CST for Vermilion County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2026, 1:02 AM CST (07:02 UTC)
Expired
Feb 19, 2026, 1:30 AM CST
In force
28 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 138 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS53 KILX 190702
SVRILX
ILC183-190730-
/O.NEW.KILX.SV.W.0005.260219T0702Z-260219T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
102 AM CST Thu Feb 19 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northeastern Vermilion County in east central Illinois...

* Until 130 AM CST.

* At 102 AM CST, a severe thunderstorm was located over Rossville, or
  7 miles south of Hoopeston, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Rossville around 105 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4029 8773 4035 8776 4049 8762 4049 8753
      4034 8753
TIME...MOT...LOC 0702Z 242DEG 21KT 4035 8768 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
2 follow-up statements
434 
WWUS53 KILX 190723
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
123 AM CST Thu Feb 19 2026

ILC183-190730-
/O.CON.KILX.SV.W.0005.000000T0000Z-260219T0730Z/
Vermilion-
123 AM CST Thu Feb 19 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHEASTERN VERMILION COUNTY...

At 123 AM CST, a severe thunderstorm was located 7 miles east of
Rossville, or 7 miles southeast of Hoopeston, moving northeast at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Vermilion County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 8758 4042 8760 4046 8757 4049 8753
      4037 8753
TIME...MOT...LOC 0723Z 242DEG 21KT 4041 8754 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
670 
WWUS53 KILX 190726
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
126 AM CST Thu Feb 19 2026

ILC183-190736-
/O.EXP.KILX.SV.W.0005.000000T0000Z-260219T0730Z/
Vermilion-
126 AM CST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
WILL EXPIRE AT 130 AM CST...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4035 8758 4042 8760 4046 8757 4049 8753
      4037 8753
TIME...MOT...LOC 0726Z 242DEG 21KT 4041 8753 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:38 PM CST, 3 hours 24 minutes earlier. Its key messages:

  • There is a Slight Risk (Level 2 of 5) for severe weather for areas east/southeast of a Jacksonville to Havana line late tomorrow morning into the evening hours. All hazards are possible.
  • Cooler weather returns this weekend with a very low chance (20% or less) of light snow. On Monday morning, there is a 30-60% chance of apparent temperatures less than 10 degrees.
Area forecast discussion, Feb 18, 9:38 PM CST, 3 hours 24 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
938 PM CST Wed Feb 18 2026

.KEY MESSAGES...

- There is a Slight Risk (Level 2 of 5) for severe weather for
  areas east/southeast of a Jacksonville to Havana line late
  tomorrow morning into the evening hours. All hazards are
  possible.

- Cooler weather returns this weekend with a very low chance (20%
  or less) of light snow. On Monday morning, there is a 30-60%
  chance of apparent temperatures less than 10 degrees.

&&

.UPDATE...
Issued at 817 PM CST Wed Feb 18 2026

Made a couple forecast updates for the overnight and morning
hours. Low level moisture will rapidly increase tonight as low 50s
dewpoints over southern IL surge north. As this occurs, a subtle
shortwave currently over eastern KS will approach. Recent CAM runs
have shown isolated to scattered convection developing over east
central IL, primarily in a 06-12z window. Added some 20-40% PoPs
to account for this. Increasing moisture advection will also cause
in increase in low clouds and fog as well, and added a mention of
areas of fog, primarily southeast of I-55 for late tonight and
Thursday morning. Will need to watch fog trends later as some
guidance shows dense fog developing after 10z and a Dense Fog
Advisory may eventually be needed for portions of the CWA.

25

&&

.DISCUSSION...
Issued at 205 PM CST Wed Feb 18 2026

Sunny skies and breezy winds have helped to lift temperatures to
the upper 60s with some sites reaching 70, challenging record
warmth. Winds have been breezy with gusts to 20-30 mph today out
of the west. The influx of dry air and strong mixing has allowed
dew points to tank in northwestern portions of the forecast area.
This combination lines up well with the Red Flag Warning area
which remains in effect (see Fire Weather section below for more
details). Temperatures will warm to the mid to upper 60s again on
Thursday, with convective development likely limiting potential
for records.

Westerly winds shift to southerly tonight as the strong low
pressure system to our north tracks further northward. Another low
pressure system in the elongated trough moves into the Central
Plains Thursday morning and then tracks northeastward. Models,
especially the hi-res models, have largely removed any potential
of overnight rain, with conditions predominantly dry through mid-
morning Thursday. There is variation in model timing, but late
morning through the afternoon appears to be most favorable for the
development of scattered showers and thunderstorms which start
out as discrete storms and possible supercells. Later in the
afternoon organization into a broken line is more likely with the
storms towards eastern portions of the coverage area. The Day 2
SPC severe weather outlook has had a small westward expansion of
the slight risk (level 2 of 5) area east/southeast of a line from
Jacksonville to Havana with continuation of 5% tornado and 15%
hail/wind areas. The environment continues to show very strong
bulk wind shear of 50-75 kts, while CAPE varies among models but
generally resides around 500-800 J/kg. While heavy rain may
accompany thunderstorms, no training is anticipated and QPF is
limited, so no flooding issues are projected.

Some models (such as the 18Z HRRR) break up the storm development
into two phases with the first phase midday to early afternoon as
a SSW to NNE oriented line moving towards Indiana, and the second
phase late afternoon into the early evening as a NNW to SSE
oriented line forming near the northern edge of the coverage area
and tracking towards Chicago. Slight variations in position exist
across the models. PoPs are somewhat limited through the day
(peaking around 50-60% most places) because of the broken nature
of these cells.

Strong cold air advection follows behind this system, sending
temperatures much lower for the weekend, with highs dropping to
the mid-30s by Sunday. Models have trended much weaker for
precipitation potential Saturday, with only a slight chance of
non-impactful snow remaining. Northwesterlies continue to bring
cold air in late weekend, with Monday morning wind chills having a
30-60% chance of dropping below 10F. Dry weather begins next
week, with a warming trend towards midweek.

PAH

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 938 PM CST Wed Feb 18 2026

IFR ceilings and visibilities are expected to develop along a
warm front tonight over east central IL, then expand northwest
past the I-55 corridor toward 12z. Confidence is low that KPIA
will see low visibility but MVFR ceilings are likely to make it
to that terminal. Category is forecast to improve back to VFR by
midday at all sites. A few isolated showers or storms are possible
tonight at KDEC-KCMI and included a 2-3 hour period of PROB30. A
couple rounds of scattered storms are expected Thursday afternoon,
but with low coverage (30% or less) and low confidence on exact
timing opted to cover storms with a blanket PROB30 during the
afternoon. If a terminal is impacted brief drops to IFR and
gusty/variable winds will occur. Light winds through tonight will
increase by late morning from the southeast, gusting near 20 kt at
times, then veering southwest after 00z.

25

&&

.CLIMATE...
Issued at 252 PM CST Tue Feb 17 2026

Record high temperatures for Wednesday and Thursday:

Location           Wednesday      Thursday
========           =========      =========
Bloomington        72 (2017)      70 (1930)
Champaign          70 (2017)      68 (2017)
Charleston         68 (1961)      72 (1930)
Decatur            70 (1911)      66 (1930)
Lincoln            67 (2017)      71 (1930)
Olney              72 (1961)      72 (1930)
Peoria             68 (2017)      71 (1930)
Springfield        68 (2017)      71 (2017)

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 18, 2:50 PM CST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
250 PM CST Wed Feb 18 2026

ILZ027>031-036>038-041-191200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
250 PM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

A Red Flag Warning remains in effect until early evening today for
high fire danger due to west winds 15 to 25 mph with gusts up to 35
mph, and low relative humidity. Open burning should be avoided.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to severe thunderstorms are possible Thursday
afternoon, with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ042>046-051>057-061>063-066>068-071>073-191200-
Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
250 PM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Breezy conditions and low relative humidity are expected for the
remainder of this afternoon and will lead to increased fire danger,
primarily north of I-70. Open burning should be avoided.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

While a few strong thunderstorms may contain hail late Thursday
morning, the main severe weather risk will be during the afternoon
and early evening hours. Damaging wind gusts and a few tornadoes are
the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ040-047>050-191200-
Schuyler-Cass-Menard-Scott-Morgan-
250 PM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Breezy conditions and low relative humidity are expected for the
remainder of this afternoon and will lead to increased fire danger.
Open burning should be avoided.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

While a few strong thunderstorms may contain hail late Thursday
morning, the main severe weather risk will be during the afternoon
hours. Damaging wind gusts are the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

PAH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:07 AM CSTSpecial Weather StatementILXChampaign8 min
Feb 19, 1:13 AM CSTSevere Thunderstorm WarningILXChampaign32 min
Feb 19, 1:34 AM CSTSevere Thunderstorm WarningILXVermilion15 min
Feb 19, 5:24 AM CSTDense Fog AdvisoryILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 3 more6 hr
Feb 19, 1:51 PM CSTWind AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 20 more19 hr
Feb 19, 3:02 PM CSTSevere Thunderstorm WarningILXEffingham32 min
Feb 19, 3:06 PM CSTTornado WarningILXEffingham24 min
Feb 19, 3:11 PM CSTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby34 min
Feb 19, 3:23 PM CSTTornado WarningILXEffingham, Jasper52 min
Feb 19, 3:27 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby33 min
Feb 19, 3:45 PM CSTSevere Thunderstorm WarningILXColes30 min
Feb 19, 3:48 PM CSTSevere Thunderstorm WarningILXClark, Cumberland29 min
Feb 19, 3:49 PM CSTTornado WarningILXClark, Cumberland26 min
Feb 19, 3:57 PM CSTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland48 min
Feb 19, 3:59 PM CSTTornado WarningILXClark, Crawford, Cumberland, Jasper31 min
Feb 19, 4:04 PM CSTSevere Thunderstorm WarningILXClark, Coles, Edgar41 min
Feb 19, 4:09 PM CSTTornado WarningILXCrawford36 min
Feb 19, 4:10 PM CSTTornado WarningILXClark50 min
Feb 19, 4:22 PM CSTTornado WarningILXClark, Crawford23 min
Feb 19, 4:25 PM CSTTornado Warning Tornado observedConsiderable damage threatILXCrawford12 min
Feb 19, 4:39 PM CSTTornado Warning Tornado observedILXCrawford12 min
Feb 19, 4:43 PM CSTTornado Warning Tornado observedILXClark, Crawford17 min
Feb 19, 5:57 PM CSTTornado WarningILXClay, Effingham48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.